Page 1 of 2 12 LastLast
Results 1 to 10 of 12

Thread: Lyrica Withdrawal - How Long Will This Last?

  1. #1

    Lyrica Withdrawal - How Long Will This Last?

    I have been on 200mg 2xdaily for over a year for Fibromyalgia. Although it was doing a great job with the pain, I was gaining weight like crazy and had the feet and leg swelling side affect. My dr has switched me to Savella which appears to be controlling the pain and tapered me off the Lyrica over the course of 2 weeks. I am definately having withdrawal issues. Nausea, diareah, sweats, insomnia and horrible headaches. They are getting better but I am going on 2 weeks. Any ideas how long this may last?

  2. #2
    I suffered two weeks & that was brutal.I was actually hospitalized b/c I was so ill not knowing it was withdrawels I was experiencing when I was forced by my insurance to stop by denying coverage.While there I asked for one because the nerve pain was so excruciating.One pill & I felt better then I knew.My dr. then pulled strings so they would cover it.I'm on Neurontin now & I've gained lots of weight & fluid which started w/ the use of Lyrica.I'm not sure what exactly has attributed to it.I hate it but I couldn't live comfortable without it(the med) so it's a must.There are many threads on this subject,go to "search" in the blue area above & enter Lyrica withdrawel.Best of luck getting off of it & then finding better pain relief.

  3. #3
    Quote Originally Posted by cookiesmith56 View Post
    I have been on 200mg 2xdaily for over a year for Fibromyalgia. Although it was doing a great job with the pain, I was gaining weight like crazy and had the feet and leg swelling side affect. My dr has switched me to Savella which appears to be controlling the pain and tapered me off the Lyrica over the course of 2 weeks. I am definately having withdrawal issues. Nausea, diareah, sweats, insomnia and horrible headaches. They are getting better but I am going on 2 weeks. Any ideas how long this may last?
    I was on 150 mg of Lyrica for approx. 1 yr. The Dr. wanted me to reach 300 mg per night and 1x daily. NO WAY. I was very sleepy all day just taking 150 mg at night. About 3 months ago I would doze off for 10-20 seconds and hallucinate in that quick period of time. My husband would tell me I'd doze off for a minute and then say something off the wall. I stopped it cold turkey and feel so much better. I never made the daytime dose, I can't imagine how I would have been if I had.

  4. #4
    I'm one of those people that tried to quit but the pain and insomnia just got to bad. I'm stuck for life. I was at 150x3 and was gaining weight so I tried to quit. I was unable to but I have cut down to 75x3 and started topomax 50x3. That has helped my waistline, very little appetite though. Pain is horrific but not much I can do, I wish! SCI sucks.
    Dave
    C5/C6 complete
    http://www.davegrotzinger.com
    http://www.daves-webdesign.com

    "I knew all the rules but the rules did not know me guaranteed..." - Eddie Vedder

  5. #5
    Senior Member fishin'guy's Avatar
    Join Date
    Jun 2008
    Location
    Seattle area Wash state
    Posts
    2,382
    Well I went 7-9 days forst 6 were w/o any sleep whatsoever, then slept intermitently for 3-5 days, then thank God, I got a whole nights sleep. Good luck and enjoy the weight loss.

  6. #6
    Senior Member CurvySAT05's Avatar
    Join Date
    Mar 2009
    Location
    Southern California
    Posts
    492
    dgrotz,
    While taking Topamax make sure you watch for signs of kidney stones. I took topamax for migraine headaches and nerve pain for 2 1/2 years and started developing kidney stones. I have since stopped taking topamax, but since I've had a stone previously I am now more susceptible to get them in the future (in fact, I've had 4 stones in just over 1 year).
    I was switched from Topamax to Keppra and the Keppra is a godsend for controlling my migraines as well as helping with my nerve pain.
    I'm not telling you this so that you stop taking topamax, I just wanted you to be on the lookout in case (like me) you are prone to developing stones.
    Hope it works wonders for you!
    Mandy
    ~Mandy~
    SCI as a result of spinal surgery
    TiLite Aero Z!!!

  7. #7
    I tapered down from 300 mgs a day, it took me 6 months. The withdrawal was terrible, I was extremely irritable the whole time. I had been on it for 3 years, I couldn't handle getting off any faster. I have been off it for 2 months and have a lot of anxiety problems, Lyrica makes you emotionaly out of it, once you come off you will probably experience the anxiety part. I think it is due to the fact that your mind isn't in a fog anymore. I feel like I need something for anxiety now. My nerve pain doesn't seem to be any worse then when I was taking Lyrica, I realize it now that I'm off. I did take one every now and then during the withdrawal and it seemed to help at the time.
    Renee

  8. #8
    Reading the many posts on this board about Lyrica scared me silly and i stopped taking it pretty early on. The Lyrica helped my foot pain somewhat, but not enough to deal with the side effects and potential withdrawls if i had stayed on it long term, but wanted off.

    I take some Oxycodone and it helps taper the pain in my feet, but i keep the amount i take at a level so that i don't become some opiate junkie. I'd rather still have some foot pain left than be taking big amounts of opiates or Lyrica daily.

  9. #9
    Junior Member
    Join Date
    Jun 2008
    Location
    Phoenix Arizona
    Posts
    22
    I was on 300mg of Lyrica 2x day, for about a year. It stopped working for me. My Neuro switched me over to a new drug called Savella. I was able to ramp up on the Savella, while ramping down off of the Lyrica, so there was no real withdrawal, or gap in Pain Mgt. While on the Lyrica I put on about 35 lbs, all in the front of my stomach. 14 lbs fell off within two and a half weeks of being totally off of Lyrica. I hope it continues. Maybe speak to your Doc about if Savella might be a good option for you. The one side affect though, and hopefully it will pass with time, is that I have premature, and painful ejaculations. The nerve endings inside the penis feel like they are going haywire. Haven't had a chance to ask my Neuro yet.

  10. #10

    Lyrica withdrawal

    I was on 150 mg 3xday. Even slowing the dosage was 4 weeks of pure hell. Nausea, headache, sweats, and I wanted to kill somebody....very...very cranky. It has been almost 5 weeks and I still feel lousy...frequent nausea and leg aches at night so bad I can't sleep. Fibro pain is less during the day but I am taking Tramadol and Hydrocodone when needed. Does anybody know much about how long the nausea lasts. I wouldn't wish the side effects Lyrica on my worst enemy.

Similar Threads

  1. Replies: 198
    Last Post: 03-31-2015, 05:35 PM
  2. Lyrica Withdrawal
    By jarocho2003 in forum Pain
    Replies: 1
    Last Post: 04-08-2008, 10:55 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •